Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


is it Lipodystrophy?
Dec 22, 2003

i am 22 years old (dont have aids) and for the last year, my legs and arms are getting so skinny. by this next time next year they will be nothing but bone. I went to see my doctor about six months ago at a VA hospital and she said it was nothing. since then my arms and legs look like toothpicks. do you think its possible that it might be possible that i have lipodystophy and if so, what meds are helpful to this problem. i am going to see my doctor next month and i need some information to talk to her about. thanx!

Response from Dr. Moyle

I'm not sure if not having 'AIDS' means not being HIV positve but I will assume that your are HIV+. Next it would be good to know if you are on HIV meds as essentially all cases of lipodystrophy are associated with medication use. Asides from medication modification there are no current treatments for lipodystrophy involving fat loss in the arms and legs. It may be worth condidering other diagnoses and whether your body is changing due to changes in you eating or exercise patterns. Certinly some exercises to 'bulk up' your arms and legs may help although you doctor may also wish to do some tests to make sure you don't have inflammed muscles or low hormone levels (such as testosterone) I hope this helps Regards Graeme Moyle


Previous
VERY Strange developments...Please help
Next
A Woman's touch, need advice please.

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement